Atorvastatin/Tipranavir Interactions

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

Tipranavir may slow down how quickly your liver processes atorvastatin.

What might happen:

The amount of atorvastatin in your blood may increase and cause harmful effects.

What you should do about this interaction:

Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know if you have any unexplained muscle pain, tenderness, weakness, or discoloration of your urine. Your doctor may want to change your cholesterol medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.

  • 1.Lipitor (atorvastatin) US prescribing information. Pfizer Inc. March, 2015.
  • 2.Aptivus (tipranavir) US prescribing information. Boehringer Ingelheim Pharmaceuticals, Inc. September, 2016.